Title: On the Suitability of First - Order Differential Models for Two-phase Flow Prediction
Authors: PROSPERETTI A.
Citation: Int. J. Multiphase Flow vol. 11 p. 133-148
Publication Year: 1985
JRC Publication N°: JRC4031
URI: http://publications.jrc.ec.europa.eu/repository/handle/JRC4031
Type: Articles in Journals
Abstract: THE STABILITY FEATURES OF A GENERAL CLASS OF ONE-DIMENSIONAL TWO-PHASE FLOW MODELS ARE EXAMINED. THIS CLASS OF MODELS IS CHARACTERIZED BY THE PRESENCE OF FIRST-ORDER DERIVATIVES AND ALGEBRAIC FUNCTIONS OF THE FLOW VARIABLES, HIGHER-ORDER DIFFERENTIAL TERMS BEING ABSENT, AND CAN ACCOMODATE A VARIETY OF PHYSICAL EFFECTS SUCH AS ADDED MESS AND UNEQUAL PHASE PRESSURES IN SOME FORMULATION. BY TAKING A GENERAL STANDPOINT, A NUMBER OF RESULTS ARE OBTAINED APPLICABLE TO THE ENTIRE CLASS OF MODELS CONSIDERED. IN PARTICULAR, IT IS FOUND THAT, DESPITE THE PRESENCE OF ALGEBRAIC TERMS IN THE EQUATIONS (DESCRIBING, E.G. DRAG EFFECTS) THE STABILITY CRITERIA ARE INDEPENDENT OF THE WAVE-NUMBER OF THE PERTURBATION. AS A CONSEQUENCE, REALITY OF CHARACTERISTICS IS NECESSARY, ALTHOUGH NOT SUFFICIENT, FOR STABILITY. TO ILLUSTRATE THE THEORY, THREE SPECIFIC MODELS ARE CONSIDERED IN DETAIL.
JRC Institute:Joint Research Centre Historical Collection

Files in This Item:
There are no files associated with this item.


Items in repository are protected by copyright, with all rights reserved, unless otherwise indicated.